MAUDE Adverse Event Report: PENUMBRA, INC. POD6; HCG, KRD

PENUMBRA, INC. POD6; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-00503; 3005168196-2019-00504.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right inferior mesenteric artery (rima) using a pod6, pod8 and a pod packing coil (pod pc).During the procedure, the physician advanced the pod6 and pod8 in the target vessel using a non-penumbra microcatheter; however, both coils would not take their intended shape.Therefore, the pod6 and pod8 were removed.After that, the physician successfully implanted a ruby coil and a pod pc in the target vessel.However, after performing an angiographic run, the physician noticed that part of the pod pc migrated out of the vessel.Therefore, the physician used a snare device to remove the pod pc.The procedure was completed at this point and no additional coils were placed.There was no report of an adverse effect to the patient.

Brand Name
POD6
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8434907
Report Number3005168196-2019-00502
Device Sequence Number14122052
Product Code HCG
UDI-Device Identifier00814548013817
UDI-Public00814548013817
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2025
Device Catalogue NumberRBYPOD6
Device Lot NumberF73901
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 MO
Date Report Sent to FDA01/01/2005